Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 1, NWS San Angelo, TX

February 10, 200914 counties in Texas

NWS San Angelo, TX issued this high wind warning at Feb 10, 2009, 4:15 PM CST for 14 counties in Texas. It took effect at Feb 10, 2009, 5:00 PM CST. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 10, 2009, 4:15 PM CST (22:15 UTC)
In effect from
Feb 10, 2009, 5:00 PM CST
Expired
Feb 10, 2009, 9:00 PM CST
In force
4 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 6:58 PM CSTNON-TSTM WND DMG1 Nnw Abilene, TXREPORTS OF POWER LINES BLOWN DOWN ON NORTH 13TH STREET IN ABILENE.
Feb 10, 7:00 PM CSTNON-TSTM WND DMGSan Angelo, TXREPORTS OF A FEW 2 FOOT DIAMETER TREES BLOWN OVER IN SAN ANGELO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2791 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 102215 AAA
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
415 PM CST TUE FEB 10 2009

...STRONG WINDS ACROSS PORTIONS OF WEST CENTRAL TEXAS TODAY...

.AN UPPER LEVEL STORM SYSTEM WITH STRONG WINDS ALOFT WILL MOVE 
ACROSS WEST CENTRAL TEXAS TONIGHT. AHEAD OF THIS SYSTEM...A TIGHT 
SURFACE PRESSURE GRADIENT HAS INCREASED WINDS OUT OF THE SOUTH TO 
SOUTHWEST ACROSS WEST CENTRAL TEXAS. AT THE BASE OF THIS 
SYSTEM...VERY STRONG WEST WINDS OF 50 TO 60 MPH ARE PRESENT ABOVE 
THE SURFACE. AS THE SYSTEM MOVES THROUGH...THESE STRONG WINDS WILL 
BE BROUGHT TO THE SURFACE. THESE STRONG WESTERLY WINDS WILL MAKE 
TRAVEL HAZARDOUS ACROSS THE WESTERN BIG COUNTRY...CONCHO VALLEY AND 
NORTHERN EDWARDS PLATEAU...ESPECIALLY FOR NORTH/SOUTH ORIENTED
ROADS.

TXZ049-054-064-065-071-072-076-110600-
/O.NEW.KSJT.HW.W.0001.090210T2300Z-090211T0300Z/
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-090211T0600Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...MERTZON...SAN ANGELO...
OZONA
415 PM CST TUE FEB 10 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST
TONIGHT.

WEST AND SOUTHWEST WINDS WILL INCREASE ACROSS WEST CENTRAL TEXAS
TODAY. THE STRONGEST WINDS WILL PUSH INTO WESTERN AREAS OF THE
BIG COUNTRY...THE CONCHO VALLEY...AND THE NORTHERN EDWARDS PLATEAU
LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS.
SOUTHWEST WINDS OF 25 TO 35 MPH THROUGH 5 PM THIS AFTERNOON WILL
INCREASE TO 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE
AFTER 5 PM TONIGHT AS A STRONG PACIFIC COLD FRONT MOVES THROUGH
THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ140-154-155-168>170-110600-
/O.EXT.KSJT.WI.Y.0001.090211T0300Z-090211T0600Z/
BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...BROWNWOOD...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
415 PM CST TUE FEB 10 2009

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST TONIGHT. 

WEST WINDS WILL INCREASE ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY LATER THIS AFTERNOON AND EVENING. THESE WINDS WILL
CONTINUE THROUGH THE EVENING HOURS TO AROUND MIDNIGHT. WEST WINDS
OF 25 TO 35 MPH...WITH GUSTS TO 40 MPH WILL BE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ066-073-077-078-098-099-113-114-127-128-139-110600-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-090211T0600Z/
RUNNELS-CONCHO-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...EDEN...ELDORADO...
SONORA...HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...
HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...
COLEMAN
415 PM CST TUE FEB 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WEST AND SOUTHWEST WINDS WILL INCREASE ACROSS WEST CENTRAL TEXAS
TODAY. THE STRONGEST WINDS WILL PUSH INTO PORTIONS OF THE BIG
COUNTRY...THE CONCHO VALLEY...AND THE NORTHERN EDWARDS PLATEAU
LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WINDS OF
25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL BE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KSJT 102349 AAA
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
549 PM CST TUE FEB 10 2009

...STRONG WINDS ACROSS PORTIONS OF WEST CENTRAL TEXAS TODAY...
...UPDATED TO EXTEND HIGH WIND WARNING TO THE EAST...

.AN UPPER LEVEL STORM SYSTEM WITH STRONG WINDS ALOFT WILL MOVE
ACROSS WEST CENTRAL TEXAS TONIGHT. AHEAD OF THIS SYSTEM...A TIGHT
SURFACE PRESSURE GRADIENT HAS INCREASED WINDS OUT OF THE SOUTH TO
SOUTHWEST ACROSS WEST CENTRAL TEXAS. AT THE BASE OF THIS SYSTEM...
VERY STRONG WEST WINDS OF 50 TO 60 MPH ARE PRESENT ABOVE THE
SURFACE. AS THE SYSTEM MOVES THROUGH...THESE STRONG WINDS WILL BE
BROUGHT TO THE SURFACE. THESE STRONG WESTERLY WINDS WILL MAKE
TRAVEL HAZARDOUS ACROSS THE WESTERN BIG COUNTRY...CONCHO VALLEY
AND NORTHERN EDWARDS PLATEAU...ESPECIALLY FOR NORTH/SOUTH
ORIENTED ROADS.

TXZ066-073-077-078-113-127-110600-
/O.EXA.KSJT.HW.W.0001.000000T0000Z-090211T0300Z/
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-090211T0600Z/
RUNNELS-CONCHO-SCHLEICHER-SUTTON-JONES-TAYLOR-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...EDEN...ELDORADO...
SONORA...STAMFORD...ANSON...HAMLIN...ABILENE
549 PM CST TUE FEB 10 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT.
STRONG WEST WINDS WILL PUSH INTO THE BIG COUNTRY...CONCHO
VALLEY...AND THE NORTHERN EDWARDS PLATEAU THIS EVENING. WEST WINDS
OF 30 TO 45 WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE BEHIND THIS
STRONG PACIFIC COLD FRONT THROUGH 9 PM TONIGHT. THESE WINDS WILL
MAKE DRIVING HAZARDOUS ON AREA ROADS...ESPECIALLY ALONG NORTH TO
SOUTH ORIENTED HIGHWAYS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ168-110600-
/O.EXA.KSJT.HW.W.0001.000000T0000Z-090211T0300Z/
/O.CON.KSJT.WI.Y.0001.090211T0300Z-090211T0600Z/
MENARD-
INCLUDING THE CITY OF...MENARD
549 PM CST TUE FEB 10 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST
TONIGHT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT.
STRONG WEST WINDS WILL PUSH INTO THE BIG COUNTRY...CONCHO
VALLEY...AND THE NORTHERN EDWARDS PLATEAU THIS EVENING. WEST WINDS
OF 30 TO 45 WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE BEHIND THIS
STRONG PACIFIC COLD FRONT THROUGH 9 PM TONIGHT. THESE WINDS WILL
MAKE DRIVING HAZARDOUS ON AREA ROADS...ESPECIALLY ALONG NORTH TO
SOUTH ORIENTED HIGHWAYS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-054-064-065-071-072-076-110600-
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-090211T0600Z/
/O.CON.KSJT.HW.W.0001.000000T0000Z-090211T0300Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...MERTZON...SAN ANGELO...
OZONA
549 PM CST TUE FEB 10 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
CST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO MIDNIGHT CST TONIGHT.

A STRONG PACIFIC COLD FRONT HAS MOVED THROUGH THE AREA. STRONG
WEST WINDS WILL PUSH INTO THE BIG COUNTRY...CONCHO VALLEY...AND
THE NORTHERN EDWARDS PLATEAU THIS EVENING. WEST WINDS OF 30 TO 45
WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE BEHIND THIS STRONG
PACIFIC COLD FRONT THROUGH 9 PM TONIGHT. THESE WINDS WILL MAKE
DRIVING HAZARDOUS ON AREA ROADS...ESPECIALLY ALONG NORTH TO SOUTH
ORIENTED HIGHWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ098-099-114-128-139-110600-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-090211T0600Z/
HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...HASKELL...THROCKMORTON...WOODSON...
ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN
549 PM CST TUE FEB 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT.
WEST WINDS WILL INCREASE BEHIND THIS FRONT. WINDS OF 30 TO 35
MPH...WITH GUSTS TO 50 MPH WILL BE POSSIBLE BEHIND THIS FRONT AS
IT MOVES THROUGH. THESE WINDS WILL MAKE DRIVING ON AREA ROADS
HAZARDOUS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ140-154-155-169-170-110600-
/O.CON.KSJT.WI.Y.0001.090211T0300Z-090211T0600Z/
BROWN-MCCULLOCH-SAN SABA-KIMBLE-MASON-
INCLUDING THE CITIES OF...BROWNWOOD...BRADY...SAN SABA...
JUNCTION...MASON
549 PM CST TUE FEB 10 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST TONIGHT. 

WEST WINDS WILL INCREASE ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY LATER THIS AFTERNOON AND EVENING. THESE WINDS WILL
CONTINUE THROUGH THE EVENING HOURS TO AROUND MIDNIGHT. WEST WINDS
OF 25 TO 35 MPH...WITH GUSTS TO 40 MPH WILL BE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KSJT 110328
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
928 PM CST TUE FEB 10 2009

...STRONG WINDS WILL CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE
REMAINDER OF THIS EVENING...
... UPDATED FOR EXPIRED HIGH WIND WARNING...AND CONTINUING WIND
ADVISORY...

.AN UPPER LEVEL STORM SYSTEM ALONG WITH A PACIFIC SURFACE FRONT
WITH STRONG WINDS ALOFT MOVED ACROSS WEST CENTRAL TEXAS THIS
EVENING. STRONG WINDS WILL CONTINUE TO TAPER DOWN THROUGH THE
NIGHT BUT WILL STILL REMAIN HAZARDOUS THROUGH MIDNIGHT ACROSS WEST
CENTRAL TEXAS. THE WESTERLY WINDS WILL MAKE TRAVEL HAZARDOUS
ACROSS THIS EVENING...ESPECIALLY FOR NORTH TO SOUTH ORIENTED
ROADS.

TXZ049-054-064>066-071>073-076>078-113-127-168-110600-
/O.EXP.KSJT.HW.W.0001.000000T0000Z-090211T0300Z/
/O.CON.KSJT.WI.Y.0001.000000T0000Z-090211T0600Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-JONES-TAYLOR-MENARD-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
STAMFORD...ANSON...HAMLIN...ABILENE...MENARD
928 PM CST TUE FEB 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WINDY CONDITIONS WILL REMAIN THROUGH MIDNIGHT BEHIND THE FRONT
ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND THE NORTHERN EDWARDS
PLATEAU. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ098-099-114-128-139-140-154-155-169-170-110600-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-090211T0600Z/
HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
SAN SABA-KIMBLE-MASON-
INCLUDING THE CITIES OF...HASKELL...THROCKMORTON...WOODSON...
ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...JUNCTION...MASON
928 PM CST TUE FEB 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WEST WINDS WILL CONTINUE TO BE ELEVATED ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY THROUGH MIDNIGHT. WEST WINDS OF 25 TO 35
MPH...WITH GUSTS TO 40 MPH WILL BE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11/KEISER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Feb 10, 3:48 PM CST, 27 minutes earlier.

Area forecast discussion, Feb 10, 3:48 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CST TUE FEB 10 2009

.DISCUSSION...
VERY POTENT UPPER LOW/TROUGH OVER THE SOUTHERN ROCKIES IS PUSHING
TOWARD TEXAS THIS AFTERNOON...AND WILL EJECT OUT ACROSS THE
SOUTHERN PLAINS AND NORTH-CENTRAL TEXAS TONIGHT. DRYLINE IS
ADVANCING INTO THE EASTERN HALF OF OUR COUNTIES THIS AFTERNOON.
SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG/JUST AHEAD OF THE
DRYINE FROM THE BIG COUNTRY NORTH-NORTHEASTWARD INTO OKLAHOMA.
PACIFIC FRONT IS SURGING INTO WEST TEXAS. SURFACE OBSERVATIONS
AND SATELLITE IMAGERY INDICATE STRONG WEST WINDS AND AN AREA OF
BLOWING DUST BEHIND THIS PACIFIC FRONT. TORNADO WATCH CURRENTLY
COVERS THE EASTERN SIX COUNTIES OF THE BIG COUNTRY...BUT IS
NOW BEING EXTENDED FARTHER TO THE SOUTH TO COVER THE AREA EAST
OF THE DRYLINE.

SEVERE WEATHER POTENTIAL CONTINUES ACROSS OUR EASTERN COUNTIES
THROUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT...
BUT WE ARE CLOSELY MONITORING DEVELOPMENTS TO OUR WEST. MAY NEED TO
ISSUE A HIGH WIND WARNING AND BLOWING DUST ADVISORY FOR ROUGHLY THE
WESTERN THIRD OF OUR COUNTIES FOR THIS EVENING.

A RED FLAG WARNING CONTINUES IN EFFECT FOR THE CENTRAL AND
WESTERN PARTS OF WEST CENTRAL TEXAS UNTIL 9 PM....WITH A
COMBINATION OF STRONG WINDS AND VERY DRY AIR INVADING OUR
REGION.

WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT...WITH CLEARING SKIES.
WEAK SURFACE HIGH TO BUILD INTO WEST CENTRAL TEXAS BY WEDNESDAY
EVENING. A DRY FORECAST IS IN STORE FOR THE END OF THIS WEEK
AND INTO THE WEEKEND. A SERIES OF DISTURBANCES ALOFT ARE
PROGGED TO MOVE FROM THE SOUTHWESTERN STATES INTO THE CENTRAL
PLAINS. OUR NEXT CHANCE OF RAIN MAY BE EARLY NEXT WEEK...WHEN
AN UPPER TROUGH IS FORECAST TO APPROACH TEXAS FROM THE
SOUTHWESTERN STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 44  65  41  73  46 /  20   0   0   0   0
SAN ANGELO 	 42  67  37  73  46 /  10   0   0   0   0
JUNCTION 	 40  70  34  74  47 /  20   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION...JONES...
NOLAN...RUNNELS...SCHLEICHER...STERLING...SUTTON...TAYLOR...TOM
GREEN.

WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER...
HASKELL...IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM
GREEN.

WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: BROWN...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA.

RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: KIMBLE...MENARD.

&&
Hazardous weather outlook, Feb 10, 2:17 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CST TUE FEB 10 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-112030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...MAINLY FOR AREAS EAST OF A HASKELL...ABILENE...SAN
ANGELO...JUNCTION LINE. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM
GENERALLY ALONG AND NORTH OF INTERSTATE 20...AND EAST OF A LINE
FROM HASKELL TO ABILENE. AND ALTHOUGH THE MAIN THREATS ARE LARGE
HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE ALSO POSSIBLE.

HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE MOST CRITICAL FIRE DANGER AREAS ARE ALONG AND WEST
OF AN ANSON...ABILENE...COLEMAN...JUNCTION LINE. RESIDENTS ARE
DISCOURAGED FROM ACTIVITIES THAT RESULT IN FLAMES OR SPARKS.
BURNING MATERIALS SUCH AS CIGARETTES SHOULD BE DISPOSED OF
PROPERLY.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS THROUGH THE OVERNIGHT HOURS. WEST WINDS OF 25 TO 35 MPH WITH
GUSTS AS HIGH AS 50 MPH ARE POSSIBLE ACROSS THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED OVER THE NORTHEASTERN BIG COUNTRY
THIS AFTERNOON AND EVENING.

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY LATER THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Feb 10, 2:12 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
212 PM CST TUE FEB 10 2009

TXZ098-099-102115-
HASKELL TX-THROCKMORTON TX-
212 PM CST TUE FEB 10 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST FOR HASKELL
AND THROCKMORTON COUNTIES...

AT 208 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHWEST OF LAKE STAMFORD NEAR
LAKE STAMFORD MARINA...OR ABOUT 8 MILES SOUTH OF HASKELL...MOVING
NORTHEAST AT 55 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  IRBY BY 220 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTH CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:38 AM CSTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more21 hr
Feb 10, 4:26 AM CSTRed Flag WarningSJTCoke, Concho, Crockett, Fisher, Irion, Jones and 9 more17 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.